Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 8, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 28, 2018, 5:22 PM CDT for East Carroll Parish, Madison Parish, West Carroll Parish, Louisiana. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2018, 5:22 PM CDT (22:22 UTC)
- Expired
- Mar 28, 2018, 6:03 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties East Carroll Parish, LA, Madison Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 5:50 PM CDT | TSTM WND DMG | 1 S Lake Providence, LA | TREES AND POWERLINES BLOWN DOWN WITH SOME WINDOWS BLOWN OUT. |
| Mar 28, 5:50 PM CDT | HAIL 1.75 | 1 S Lake Providence, LA | GOLF BALL SIZE HAIL BROKE SOME WINDOWS OF HOMES. |
| Mar 28, 5:50 PM CDT | HAIL 1.75 | Transylvania, LA | GOLF BALL SIZED HAIL IN TRANSYLVANIA REPORTED VIA SOCIAL MEDIA. |
| Mar 28, 5:52 PM CDT | HAIL 1 | 4 S Lake Providence, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 3:27 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540
WFUS54 KJAN 282222
TORJAN
LAC035-065-123-282315-
/O.NEW.KJAN.TO.W.0008.180328T2222Z-180328T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
522 PM CDT WED MAR 28 2018
The National Weather Service in Jackson has issued a
* Tornado Warning for...
East Carroll Parish in northeastern Louisiana...
Northwestern Madison Parish in northeastern Louisiana...
Southern West Carroll Parish in northeastern Louisiana...
* Until 615 PM CDT
* At 522 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Holly Ridge, or 8 miles east of Rayville, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Monticello and Darnell around 545 PM CDT.
Transylvania around 600 PM CDT.
Lake Providence around 610 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Pioneer and Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3291 9120 3290 9117 3285 9113 3281 9116
3275 9116 3274 9109 3272 9105 3271 9106
3264 9115 3261 9115 3244 9148 3250 9148
3253 9147 3254 9144 3257 9143 3258 9145
3258 9159 3267 9160
TIME...MOT...LOC 2222Z 232DEG 36KT 3249 9161
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
173 follow-up statements
786
WWUS54 KJAN 282248
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
548 PM CDT WED MAR 28 2018
LAC065-123-282257-
/O.CAN.KJAN.TO.W.0008.000000T0000Z-180328T2315Z/
Madison LA-West Carroll LA-
548 PM CDT WED MAR 28 2018
...THE TORNADO WARNING FOR NORTHWESTERN MADISON AND SOUTHERN WEST
CARROLL PARISHES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for northeastern
Louisiana...and west central Mississippi.
LAT...LON 3261 9139 3268 9140 3269 9140 3269 9138
3272 9137 3275 9134 3282 9134 3291 9120
3290 9117 3285 9113 3281 9116 3275 9116
3274 9109 3272 9105 3264 9115 3261 9115
3254 9129 3254 9140 3258 9145
TIME...MOT...LOC 2247Z 252DEG 44KT 3262 9122
$$
LAC035-282315-
/O.CON.KJAN.TO.W.0008.000000T0000Z-180328T2315Z/
East Carroll LA-
548 PM CDT WED MAR 28 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR EAST
CARROLL PARISH...
At 547 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Alsatia, or near Transylvania, moving east at 50
mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
East Carroll Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3261 9139 3268 9140 3269 9140 3269 9138
3272 9137 3275 9134 3282 9134 3291 9120
3290 9117 3285 9113 3281 9116 3275 9116
3274 9109 3272 9105 3264 9115 3261 9115
3254 9129 3254 9140 3258 9145
TIME...MOT...LOC 2247Z 252DEG 44KT 3262 9122
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
17454
WWUS54 KJAN 282254
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
554 PM CDT WED MAR 28 2018
LAC035-282315-
/O.CON.KJAN.TO.W.0008.000000T0000Z-180328T2315Z/
East Carroll LA-
554 PM CDT WED MAR 28 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL
EAST CARROLL PARISH...
At 554 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Transylvania, moving northeast at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lake Providence, Transylvania, Shelburn and Alsatia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3272 9125 3276 9126 3284 9130 3291 9120
3290 9117 3285 9113 3281 9116 3275 9116
3274 9109 3272 9105 3264 9115 3261 9115
3258 9121
TIME...MOT...LOC 2254Z 232DEG 36KT 3267 9115
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
TW664
WWUS54 KJAN 282303
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
603 PM CDT WED MAR 28 2018
LAC035-282313-
/O.CAN.KJAN.TO.W.0008.000000T0000Z-180328T2315Z/
East Carroll LA-
603 PM CDT WED MAR 28 2018
...THE TORNADO WARNING FOR CENTRAL EAST CARROLL PARISH IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A tornado watch remains in effect until 1100 PM CDT for northeastern
Louisiana...and west central Mississippi.
LAT...LON 3272 9125 3276 9126 3284 9130 3291 9120
3290 9117 3285 9113 3281 9116 3275 9116
3274 9109 3272 9105 3264 9115 3261 9115
3258 9121
TIME...MOT...LOC 2301Z 232DEG 36KT 3273 9106
$$
17What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 28, 4:03 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 28, 4:03 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
403 PM CDT Wed Mar 28 2018
...FLASH FLOODING AND SEVERE STORMS EXPECTED THIS EVENING INTO
THURSDAY...
.DISCUSSION...
This Evening through Thursday:
Most of the forecast through tomorrow was adjusted and sent out
around Noon today, and no major changes have been made for those
periods. Focus remains primarily on the flash flood potential
through Thursday, but ongoing severe weather moving into our
forecast area will continue into the evening. The QPF has been
adjusted per latest trends and short-term guidance. A swath of 3 or
more inches with locally higher amounts is expected to fall across
areas north and west of the Natchez Trace corridor - so much of
central and northeast LA, far southeast AR, and in MS from Natchez
to Starkville and to the west. Amounts to the south and east of the
Natchez Trace are more likely to be in the 1 to 2 inch range. It
should be noted that QPF represent a most likely, or "average"
expected value for an area, but higher totals could occur if/where
training of heavier storms happens over the same area. There is a
Significant threat area for flash flooding in portions of northeast
Louisiana and far western Mississippi centered around a line from
the Winnsboro/Rayville, LA areas east toward Vicksburg, MS and
nearby (see HWO/graphics for exact area). There will be a greater
likelihood for locations in the SIGNIFICANT flash flood threat area
to see impacts such as flooded homes and roadways. Rainfall amounts
of up to 4 to 7 inches in those areas will also increase the
likelihood of flooding along creeks, bayous, and rivers in the area.
An ELEVATED threat for flash flooding will continue for the
remaining areas north and west of the Natchez Trace, where 3 to 5
inches of rain can be expected. Flash flooding can be expected
across this area. A LIMITED threat for flash flooding continues for
areas south and east of the Trace, where heavier storms will be
moving more quickly and rain totals of 1 to 2 inches are more
likely. Flash flooding is possible in the Limited area, especially
with any heavier downpours.
There is also a SLIGHT risk for severe thunderstorms this afternoon
into early this evening - for central and northeast Louisiana
extending into the ArkLaMiss Delta. Hi-res guidance suggest a QLCS
wind and tornado threat to move into our area as storms currently
over northern Louisiana move northeast through this evening. Low-
level shear vectors are oriented from southwest to northeast, so any
bowing segment moving northeast will have the possibility of
producing damaging wind gusts or a few tornadoes. Quieter weather
expected by tomorrow afternoon after a cold front clears the area
and brings an end to rain chances. /NF/
Thursday night through early next week:
The front should be mostly through the CWA by Thursday evening with
just some lingering shower chances in eastern MS by that time.
Cooler and drier air will then begin filtering into the area
overnight. Temps will fall into the upper 40s in the northern third
of the CWA with the rest of the area falling into the lower 50s. As
the upper trough continues its shift east on Friday, a surface high
will migrate over the mid-Mississippi Valley. This will keep temps
slightly below normal through Saturday morning (normal being highs
in the lower 70s and lows in the upper 40s). The high will continue
its shift east and surface flow will return to a southerly direction
on Saturday. This will help temps rebound to slightly above normal
then on Saturday.
On Sunday, an elongated frontal boundary extending from a
trough/upper low over the Great Lakes will slide south near the
northern periphery of the CWA. How far south this boundary will
slide varies on which model you look at. Overall, only a slight
chance of showers will be possible for the northern counties of the
CWA on Sunday. For the rest of the area, Sunday looks to be pretty
pleasant with just above normal temps and partly cloudy skies. The
boundary remains hung up in northern Mississippi through most of
Monday. Therefore, slight rain chances will continue for areas north
of Hwy 82.
Come Tuesday/Wednesday, another system will move through the CWA. At
this time, the global models don't agree on the whole evolution of
it but do agree that there will be a system with rainfall and
possibly some storms in that timeframe. Whether its an upper
shortwave that pushes east through the CWA or an elongated frontal
boundary, it seems to be pretty progressive and move through the
area quickly. Will continue to keep an eye on this system as we get
closer in time. /10/
&&
.AVIATION...
18Z TAF discussion:
VFR conditions to begin the period at all TAF sites, with
increasing chances for showers and thunderstorms through around
00Z to 06Z Thursday as a front enters the area and lasting through
at least 18Z. Some storms will produce heavy rain, reducing
visibility to MVFR or IFR range at times. Otherwise, lowering
ceilings into the MVFR range are expected overnight as moisture
increases. Gusty and erratic winds will also be possible near
stronger thunderstorms. Amendments will likely be needed as
showers and storms increase in coverage across the area. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 65 71 52 69 / 79 100 14 6
Meridian 66 70 52 70 / 50 95 20 5
Vicksburg 63 73 52 69 / 99 100 12 5
Hattiesburg 67 71 54 73 / 45 100 20 5
Natchez 64 73 53 70 / 86 99 13 6
Greenville 62 71 49 65 / 100 82 11 4
Greenwood 63 69 48 65 / 100 96 16 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday afternoon for MSZ018-019-
025>029-032-034>037-040>043-047-048-053-059-060.
LA...Flash Flood Watch through Thursday afternoon for LAZ007>009-015-
016-023>026.
AR...Flash Flood Watch through Thursday afternoon for ARZ074-075.
&&
NF/10Hazardous weather outlook, Mar 28, 4:29 PM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 429 PM CDT Wed Mar 28 2018 ARZ074-MSZ018-026-028-029-053-292130- Ashley-Bolivar-Grenada-Montgomery-Webster-Claiborne- 429 PM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, northwest Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Elevated TIMING...Tonight through Thursday Morning SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Remainder of the Afternoon through Tonight Isolated severe storms capable of producing damaging wind gusts and small hail will be possible late this afternoon and until midnight. A tornado cannot be ruled out. Heavy rainfall is expected tonight through Thursday morning. Event total rainfall from 3 to 5 inches with isolated higher amounts are likely and some incidents of flash flooding and river flooding are expected during this timeframe. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region now through tonight. ARZ075-LAZ007-008-MSZ019-025-027-034>037-040>043-292130- Chicot-Morehouse-West Carroll-Sunflower-Leflore-Carroll- Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo- Madison MS- 429 PM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Elevated TIMING...Tonight through midday Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Remainder of this Afternoon through Midnight Severe storms capable of producing damaging wind gusts and a few tornadoes will be possible from late this afternoon until midnight. Hail can also not be ruled out. Heavy rainfall is expected tonight through Thursday morning. Event total rainfall from 3 to 5 inches with isolated higher amounts are likely and some incidents of flash flooding and river flooding are expected during this timeframe. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region now through tonight. MSZ030>033-038-044-048-059-060-292130- Clay-Lowndes-Choctaw-Oktibbeha-Winston-Leake-Hinds-Jefferson- Adams- 429 PM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through midday Thursday FLOODING THREAT...Elevated TIMING...Tonight through early afternoon Thursday Isolated severe storms capable of producing damaging wind gusts and small hail will be possible tonight through midday tomorrow. A tornado cannot be ruled out. Heavy rainfall is expected tonight through early afternoon Thursday. Event total rainfall from 3 to 5 inches with isolated higher amounts are likely and some incidents of flash flooding and river flooding are expected during this timeframe. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) (https://www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through midday Thursday. LAZ009-015-016-023>026-MSZ047-292130- East Carroll-Richland-Madison LA-Franklin LA-Catahoula-Tensas- Concordia-Warren- 429 PM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of northeast Louisiana, and west central Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Significant TIMING...Mainly Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...This afternoon until Midnight Severe storms capable of producing damaging wind gusts and a few tornadoes will be possible from this afternoon until midnight. Hail can also not be ruled out. In addition, heavy and locally torrential rainfall is expected through Thursday morning. Event total rainfall from 4 to 7 inches with isolated higher amounts are likely. Flash flooding and river flooding issues are expected during this timeframe and some significant flooding cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region through tonight. MSZ039-045-046-049-050-054-061-062-292130- Noxubee-Neshoba-Kemper-Rankin-Scott-Copiah-Franklin MS-Lincoln- 429 PM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through midday Thursday FLOODING THREAT...Limited TIMING...Tonight through early afternoon Thursday Isolated severe storms capable of producing damaging wind gusts and small hail will be possible tonight through midday tomorrow. A tornado cannot be ruled out. Locally heavy rainfall is expected later tonight through early afternoon Thursday. Event total rainfall amounts ranging from 1 to 3 inches are likely and some incidents of flash flooding are possible over this timeframe. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) (https://www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Thursday. MSZ051-052-055-056-063-292130- Newton-Lauderdale-Simpson-Smith-Lawrence- 429 PM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Late Tonight through Thursday afternoon SEVERE THUNDERSTORMS THREAT...Slight TIMING...Thursday morning through early Afternoon Severe storms capable of producing damaging wind gusts and hail will be possible Thursday morning and through the early afternoon hours. A tornado cannot be ruled out. In addition, locally heavy rainfall is expected later tonight through Thursday afternoon. Event total rainfall amounts ranging from 1 to 3 inches are likely and some incidents of flash flooding are possible over this timeframe. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday. MSZ057-058-064>066-072>074-292130- Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 429 PM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Thursday morning through Afternoon FLOODING THREAT...Limited TIMING...Thursday Severe storms capable of producing damaging wind gusts and hail will be possible Thursday morning and through the early afternoon hours. A tornado cannot be ruled out. In addition, locally heavy rainfall is expected late tonight through Thursday afternoon. Event total rainfall amounts ranging from 1 to 3 inches are likely and some incidents of flash flooding are possible over this timeframe. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:36 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Morehouse, Richland | 54 min |
| Mar 28, 4:49 PM CDT | Tornado Warning | JAN | Franklin, Richland | 56 min |
| Mar 28, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 41 min |
| Mar 28, 5:44 PM CDT | Special Weather Statement | JAN | Franklin | 46 min |
| Mar 28, 6:00 PM CDT | Tornado Warning | JAN | Catahoula, Franklin, Madison, Tensas | 31 min |
| Mar 28, 6:49 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 56 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.